Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Computability and noncomputability in classical analysis


Authors: Marian Boykan Pour-El and Ian Richards
Journal: Trans. Amer. Math. Soc. 275 (1983), 539-560
MSC: Primary 03D80; Secondary 03F60, 26E05, 42A20, 47A99
MathSciNet review: 682717
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper treats in a systematic way the following question: which basic constructions in real and complex analysis lead from the computable to the noncomputable, and which do not? The topics treated include: computability for $ {C^n}$, $ {C^\infty }$, real analytic functions, Fourier series, and Fourier transforms. A final section presents a more general approach via "translation invariant operators". Particular attention is paid to those processes which occur in physical applications. The approach to computability is via the standard notion of recursive function from mathematical logic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03D80, 03F60, 26E05, 42A20, 47A99

Retrieve articles in all journals with MSC: 03D80, 03F60, 26E05, 42A20, 47A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0682717-1
PII: S 0002-9947(1983)0682717-1
Article copyright: © Copyright 1983 American Mathematical Society